MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50001
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a (b)(6) old male with a history of peripheral artery disease was undergoing a left lower extremity angiogram during which a cxi support catheter was used.The device separated at the first black marker while inside the patient's anatomy.Access was gained via the patient's right groin using a 6french (fr) ansel sheath.The complaint device had been inserted through another manufacturer's 5fr catheter, over another manufacturer's guide wire.No device fragments were left inside the patient's anatomy.The procedure was successfully completed using a.018 cxi support catheter without difficulty.Additional information received from a company representative indicated the patient's anatomy was not very tortuous.The bifurcation was high but otherwise normal.The physician did not state there was resistance while inserting or removing the complaint device.It advanced easily.The company representative was not aware of any excessive force being used during the use of the complaint device.It was removed over the wire by "pin and pull techniques".A power injector was not used.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, drawing, instructions for use, manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the catheter was separated into two segments.From the strain relief, the overall length was 122.7 centimeters, with the point of separation at 27.4 centimeters.A compressed area was observed on the second separated segment, located 2.5 centimeters from the point of separation.No other damage was noted.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no related nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.This device is packaged with instructions for use (ifu).Per the ifu: "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." the user did not report resistance in this case.Furthermore, a review of the manufactures instructions, drawings, and quality control procedures was conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8237220
Report Number1820334-2019-00032
Device Sequence Number216823
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)211026(10)9264050
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2021
Device Model NumberG50001
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Device Lot Number9264050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/31/2018
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR